How JustAnswer Works:
  • Ask an Expert
    Experts are full of valuable knowledge and are ready to help with any question. Credentials confirmed by a Fortune 500 verification firm.
  • Get a Professional Answer
    Via email, text message, or notification as you wait on our site.
    Ask follow up questions if you need to.
  • 100% Satisfaction Guarantee
    Rate the answer you receive.
Ask Dr. Michael Salkin Your Own Question
Dr. Michael Salkin
Dr. Michael Salkin, Veterinarian
Category: Dog Veterinary
Satisfied Customers: 23746
Experience:  University of California at Davis graduate veterinarian with 44 years of experience
Type Your Dog Veterinary Question Here...
Dr. Michael Salkin is online now
A new question is answered every 9 seconds

My 9 lb chihuahua got a full pill 50mg of tramadol by

Customer Question

My 9 lb chihuahua got a full pill 50mg of tramadol by mistake
JA: I'll do all I can to help. What is wrong with the dog?
Customer: My daughter a vet student said to try to give him 8ml hydrogen peroxide to try to induce vomiting have done 1 dose so far nothing
JA: Hopefully it didn't make a mess. Did the dog eat anything unusual?
Customer: He ate a 50 mh pill of tramadol instead of 1/4 tablet
JA: What is the dog's name and age?
Customer: Louie 5 yrs 9 pound chi had a leg abscess drained this afternoon
JA: Is there anything else important you think the Veterinarian should know about Louie?
Customer: I just need to know if dog doesn't vomit is a 4x overdose of tramadol going to kill him what else can I do take him vomit
JA: OK. Got it. I'm sending you to a secure page on JustAnswer so you can place the $5 fully-refundable deposit now. While you're filling out that form, I'll tell the Veterinarian about your situation and then connect you two.
Submitted: 3 months ago.
Category: Dog Veterinary
Expert:  Dr. Michael Salkin replied 3 months ago.

The new dosing guidelines for tramadol are 2-5 mg/lb or up to 45 mg for your 9 lb Chihuahua. 50 mg isn't an egregious overdose but is likely to cause sedation and lethargy for up to 12 hours. Potentially, it could cause a variety of adverse effects associated with its pharmacologic actions including agitation, anxiety, tremor, dizziness and inappetence, vomiting, constipation to diarrhea. Be that as it may, I wouldn't induce further emesis; instead, I would allow this drug to clear naturally. It's half-life is only ~2 hours.

Please respond with further questions or concerns if you wish.

Customer: replied 3 months ago.
Thank you
Expert:  Dr. Michael Salkin replied 3 months ago.

You're welcome. I can't set a follow-up in this venue so please return to our conversation - even after rating - with an update at your convenience. You can bookmark this page for ease of return.

Expert:  Dr. Michael Salkin replied 3 months ago.

I'm just following up on our conversation about your pet. How is everything going?

Dr. Michael Salkin

Related Dog Veterinary Questions